Topic: Gemzar Side Effects?

Has anyone had their blood counts all drop extremely low after just one treatment of Gemzar?  And has anyone taken Procrit?

Re: Gemzar Side Effects?

Yes, once. They reduced the amount of chemo for the next treatment, my blood counts went back up and then for the next treatment I was given full dose again. Apparently that is normal with Gemzar. I have not taken Procrit.

Hopefully someone will come along with more insight.

KRis

Cancer is a word, not a sentence.

36 year old patient with buckets of hope

Re: Gemzar Side Effects?

paa....My husband also had a reduced Gemzar treatment following a low blood count although, some other members have been given Procrat instead.  Until you receive some responses you might want to use the "search function" or "google" function on top of the page for further information. 
Best of luck,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Gemzar Side Effects?

I ask because it happened to my sister.  She had a successful resection, but they decided to do chemo(5FU)/radiation and then chemo (Gemzar) as a follow-up.  The radition was terrible, but she got through it.  After a month break, she had her first gemzar, and it knocked her blood levels way down.

Re: Gemzar Side Effects?

You asked a good question and I am hoping for others to come forward with more information for you.  I recall several postings regarding Procrat and I believe that all achieved positive responses. Resection plus chemo and radiation is tough and I am glad to hear that your sister has recovered.  Her blood count should go up, also.
Best wishes,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER